Alert archive / Nebraska / Flash Flood Warnings in 2019

Flash Flood Warning 23, NWS Cheyenne, WY

July 26, 2019Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2019, 7:58 PM MDT for Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2019, 7:58 PM MDT (01:58 UTC)
Expired
Jul 26, 2019, 9:45 PM MDT
In force
107 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2019-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2019-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2790 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WGUS55 KCYS 270158
FFWCYS
NEC157-165-WYC015-270500-
/O.NEW.KCYS.FF.W.0023.190727T0158Z-190727T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
758 PM MDT Fri Jul 26 2019

The National Weather Service in Cheyenne has issued a

* Flash Flood Warning for...
  Northwestern Scotts Bluff County in the Panhandle of Nebraska...
  Southwestern Sioux County in the Panhandle of Nebraska...
  East central Goshen County in southeastern Wyoming...

* Until 1100 PM MDT.

* At 757 PM MDT, Doppler radar indicated nearly stationary 
  thunderstorms producing heavy rain across the warned area. Up to 
  one inch of rain has already fallen. An additional two to three 
  inches are possible with these storms. Flash flooding is expected 
  to begin shortly.

* Some locations that will experience flooding include...
  Torrington, Mitchell, Morrill, Lyman, Stegall and Henry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4208 10356 4184 10389 4201 10427 4224 10412

$$

Brothers
1 follow-up statement
383 
WGUS75 KCYS 270345
FFSCYS

Flash Flood Statement
National Weather Service Cheyenne WY
945 PM MDT Fri Jul 26 2019

NEC157-165-WYC015-270355-
/O.CAN.KCYS.FF.W.0023.000000T0000Z-190727T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scotts Bluff NE-Sioux NE-Goshen WY-
945 PM MDT Fri Jul 26 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4208 10356 4184 10389 4201 10427 4224 10412

$$

Brothers

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:23 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 26, 5:23 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
523 PM MDT Fri Jul 26 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 222 PM MDT Fri Jul 26 2019

Fairly quiet so far this afternoon with convection firing mostly
just south and east of the CWA. Outflow boundary along the se
Wy/Co border has set off a few storms but they are tending to die
out after the boundary passes. best chance for convection still
looks to be around the mtns and close to the Co border into this
evening though noting some Cu formation along the Pine Ridge.

Should see more widespread convection over the CWA Sat afternoon
and evening as a decent shortwave passes across and interacts with
a sfc boundary along the mtns. A few stronger storms possible
given instability and some shear. Activity may continue into the
night as the wave moves into the Neb Panhandle. Otherwise a bit
cooler over the plains Saturday as a weak surface high settles
over the northern plains.

.LONG TERM...(Sunday through Friday)
Issued at 222 PM MDT Fri Jul 26 2019

Looking like a drier pattern over the CWA Sunday and Monday as an
upper high builds over the 4 corners area and warms the mid
levels a bit. Monsoonal moisture then makes a return Tuesday
onward bringing chances for mainly aftn/evng showers and storms
back to the area the rest of the week. temperatures remaining
seasonably warm.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 521 PM MDT Fri Jul 26 2019

Wyoming TAFS...VFR at Rawlins. VFR at Laramie, with thunderstorms
in the vicinity until 02Z and wind gusts to 30 knots. VFR at
Cheyenne with occasional thunderstorms until 02Z producing wind
gusts to 35 knots.

Nebraska TAFS...VFR, with thunderstorms in the vicinity at sites
until 03Z producing wind gusts to 25 knots.

&&

.FIRE WEATHER...
Issued at 222 PM MDT Fri Jul 26 2019

Fire weather concerns should remain low into early next week with
min RHs staying above critical levels. There will be sctd to
numerous showers and storms most likely Saturday afternoon and
evening. Drier conditions are expected Sunday and Monday before
chances for rain return Tuesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Jul 26, 5:17 AM MDT, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
517 AM MDT Fri Jul 26 2019

NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-271130-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
517 AM MDT Fri Jul 26 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms are expected this afternoon through
late this evening. A few of these thunderstorms may become strong
and contain hail, strong gusty winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will become more numerous Saturday with some strong
to marginally severe storms possible.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ101>105-109>115-271130-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
517 AM MDT Fri Jul 26 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are possible this afternoon and later tonight
as another cold front moves into the area. Overall, the
probability for widespread weather is low.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will increase in coverage for Saturday with some
strong to marginally severe storms possible.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 26, 6:22 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      8 N LODGEPOLE           41.26N 102.64W
07/26/2019                   CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER REPORTS ROAD 145 NORTH OF INTERSECTION OF HIGHWAY
            38 WASHED OUT WITH RUNNING WATER. ROUGHLY A 20 FOOT SWATH
            OF THE ROAD IS WASHED OUT.

&&

GCLAYCOM
Local storm report, Jul 26, 6:49 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     2 S LODGEPOLE           41.12N 102.64W
07/26/2019                   CHEYENNE           NE   PUBLIC

            TRACTOR TRAILER BLOWN OVER ON INTERSTATE 80. REPORT FROM
            SNAPCHAT.

&&

GCLAYCOM
Special weather statement, Jul 26, 7:37 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
737 PM MDT Fri Jul 26 2019

NEZ019-096-WYZ108-270215-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
737 PM MDT Fri Jul 26 2019

...SPECIAL WEATHER STATEMENT...

At 735 PM MDT, Doppler radar was tracking a few strong thunderstorms
near Morrill and Torrington. These storms were nearly stationary.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Torrington, Mitchell, Morrill, Lyman, Huntley, Stegall, Veteran and
Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4199 10444 4225 10418 4208 10357 4182 10392
TIME...MOT...LOC 0135Z 326DEG 3KT 4198 10398

Brothers
Local storm report, Jul 26, 7:40 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      8 S CHUGWATER           41.64N 104.82W
07/26/2019                   LARAMIE            WY   EMERGENCY MNGR

            FLOODING NEAR THE PLATTE AND LARAMIE COUNTY LINE ON THE
            LARAMIE COUNTY SIDE. CR244 PARTIALLY FLOODED.

&&

GCLAYCOM
Special weather statement, Jul 26, 7:45 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Fri Jul 26 2019

WYZ107-108-270215-
East Platte County WY-Goshen County WY-
745 PM MDT Fri Jul 26 2019

...SPECIAL WEATHER STATEMENT...

At 744 PM MDT, Doppler radar was tracking a few strong thunderstorms
near Fort Laramie National Historic Site and Guernsey. These storms
were nearly stationary.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Guernsey, Lingle, Fort Laramie, Sibley Peak, Fort Laramie National
Historic Site, Grayrocks Reservoir, Guernsey Campground, Glendo
Reservoir, Two Moon Campground and Hartville.

This includes Interstate 25 in Wyoming between mile markers 97 and
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4232 10512 4250 10499 4222 10421 4200 10443
TIME...MOT...LOC 0144Z 326DEG 2KT 4221 10463

Brothers
Special weather statement, Jul 26, 7:46 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
746 PM MDT Fri Jul 26 2019

WYZ101-103-270215-
Converse County Lower Elevations WY-North Laramie Range WY-
746 PM MDT Fri Jul 26 2019

...SPECIAL WEATHER STATEMENT...

At 746 PM MDT, Doppler radar was tracking a strong thunderstorm near
Curtis Gulch Campground, or 27 miles southwest of Douglas, moving
northeast at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Curtis Gulch Campground.

LAT...LON 4233 10574 4243 10583 4265 10561 4245 10538
TIME...MOT...LOC 0146Z 230DEG 16KT 4244 10570

Brothers

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:12 PM MDTSpecial Weather StatementCYSLaramie33 min
Jul 26, 6:13 PM MDTFlash Flood WarningCYSGoshen, Laramie, Platte3 hr
Jul 26, 7:37 PM MDTSpecial Weather StatementCYSGoshen38 min
Jul 26, 7:45 PM MDTSpecial Weather StatementCYSGoshen30 min
Jul 26, 7:46 PM MDTSpecial Weather StatementCYSConverse29 min
Jul 26, 8:29 PM MDTSpecial Weather StatementCYSPlatte31 min
Jul 26, 9:05 PM MDTSpecial Weather StatementCYSGoshen25 min
Jul 27, 2:42 AM MDTFlash Flood WatchCYSNiobrara18 hr
Jul 27, 12:09 PM MDTSpecial Weather StatementCYSPlatte51 min
Jul 27, 12:35 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jul 27, 2:58 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 27, 3:17 PM MDTSpecial Weather StatementCYSLaramie43 min
Jul 27, 4:34 PM MDTSpecial Weather StatementCYSGoshen41 min
Jul 26, 8:15 PM MDTSpecial Weather StatementCYSScotts Bluff45 min
Jul 27, 5:02 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 27, 5:34 PM MDTSpecial Weather StatementCYSBanner, Box Butte, Scotts Bluff41 min
Jul 27, 5:39 PM MDTSpecial Weather StatementCYSDawes51 min
Jul 27, 5:52 PM MDTSpecial Weather StatementCYSKimball53 min

Nearby

Flash Flood Warnings in Nebraska, 2019Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.